[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.178.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Case Reports
January 1943

TRANSITORY HEMIPLEGIA ASSOCIATED WITH HYPOGLYCEMIA IN A DIABETIC CHILD WITH CONGENITAL HEART DISEASE

Author Affiliations

NEW YORK
From the Pediatric Service, Mount Sinai Hospital.

Am J Dis Child. 1943;65(1):73-76. doi:10.1001/archpedi.1943.02010130082006
Abstract

A 9 year old girl with congenital heart disease who was intensely cyanosed acquired a right hemiplegia due to a cerebral thrombus. She recovered in about three months. Two years later she became diabetic and was given insulin; during a hypoglycemic reaction a right hemiplegia again developed. Because transitory focal cerebral symptoms may occur as a manifestation of insulin shock (Ford,1 Root2 and Woodyatt3) and closely simulate cerebral vascular accidents, this case is reported in detail.

REPORT OF A CASE  M. Y., a 4 year old girl, was first seen at Mount Sinai Hospital in 1935. She had been cyanosed at intervals since birth. A rough systolic murmur was heard over most of the precordium, and a diagnosis of congenital heart disease was made.By 1937, when she was 6 years old, the cyanosis had become constant. The cardiac condition was diagnosed as the tetralogy of Fallot.

First Page Preview View Large
First page PDF preview
First page PDF preview
×